MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Model Number FG-51D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A user facility reported to olympus, the disposable grasping forceps (parallel basket type,3fr.) was opening but did not close.The event occurred during an unknown therapeutic procedure.It was reported the issue occurred twice, and the suspected device was replaced.There were no reports of patient harm associated with this event.This complaint is related to patient identifier (b)(6) (second event).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's evaluation and final investigation.The results of evaluation determined that the outer sheath was damaged/kinked - as such, it was therefore not possible to inspect if the basket could be opened/closed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to either out of specification product, or device handling.If the event was due to a product that did not meet specifications, the likelihood of cause could be due to the following: 1.A force to open and close the basket was greater than the standard value.Therefore, a compression force was applied to the tube when operating (open/close) the basket.2.The tube was buckled compressively near the black tube.3.Repeatedly operating the ring made the compressively buckled part to stretch and tear.4.Due to compressive buckling or breakage of the tube, the basket could not be closed.If the event was due to device handling, the likelihood of cause could be due to the following: 1.The details surrounding the event were not determined.However, the tube was bent at an acute angle.2.The ring was operated under circumstances described above.Therefore, a sliding resistance between the tube and operation wire increased causing compressive buckling of the tube.3.Repeatedly operating the ring made the compressively buckled part to stretch and tear.4.Due to compressive buckling or breakage of the tube, the basket could not be closed.The instructions for use (ifu) states the following that may be applicable to the suggested phenomenon: "·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·never use excessive force to open or close the grasping portion.This could damage the instrument.·when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body." olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE GRASPING FORCEPS(PARALLEL BASKET TYPE,3FR.)
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14286689
Report Number8010047-2022-07592
Device Sequence Number17523798
Product Code PTS
UDI-Device Identifier04953170060564
UDI-Public04953170060564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51D
Device Lot Number99K
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1122-2022
Patient Sequence Number1
Patient SexUnknown